Alert archive / Florida / Wind Chill Advisories in 2006
Wind Chill Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Nov 21, 2006, 1:23 PM EST for 6 counties in Florida. It took effect at Nov 21, 2006, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 1:23 PM EST (18:23 UTC)
- In effect from
- Nov 21, 2006, 10:00 PM EST
- Expired
- Nov 22, 2006, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 211823 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 123 PM EST TUE NOV 21 2006 ...COLD TEMPERATURES AND BREEZY AGAIN TONIGHT... .COLD TEMPERATURES AND BREEZY WINDS WILL PRODUCE WIND CHILL READINGS IN THE MIDDLE AND LOWER 30S. FLZ041-044>047-053-054-058-059-064-141-144-147-221400- /O.NEW.KMLB.WC.Y.0004.061122T0300Z-061122T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 123 PM EST TUE NOV 21 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY. THE COMBINATION OF OVERNIGHT TEMPERATURES DROPPING DOWN TO THE LOWER 40S AND UPPER 30S AND 10 TO 15 MPH WINDS WILL PRODUCE WIND CHILLS IN THE MIDDLE 30S FROM AROUND MIDNIGHT TO MID MORNING WEDNESDAY. WIND CHILL READINGS AROUND 30 WILL BE POSSIBLE IN SOUTHERN AREAS AROUND SUNRISE WEDNESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIMMER
1 follow-up statement
000 WWUS42 KMLB 220811 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 311 AM EST WED NOV 22 2006 ...COLD TEMPERATURES WITH LOCALLY GUSTY WEST TO NORTHWEST WINDS CONTINUING THIS MORNING... .COLD TEMPERATURES AND LOCALLY GUSTY WINDS WILL PRODUCE WIND CHILL READINGS IN THE MIDDLE AND LOWER 30S EARLY THIS MORNING. FLZ041-044>047-053-054-058-059-064-141-144-147-221400- /O.CON.KMLB.WC.Y.0004.000000T0000Z-061122T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 311 AM EST WED NOV 22 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE COMBINATION OF OVERNIGHT TEMPERATURES DROPPING DOWN TO THE LOWER 40S AND UPPER 30S AND 10 TO 15 MPH WINDS WILL PRODUCE WIND CHILLS IN THE MIDDLE 30S THROUGH MID MORNING. WIND CHILL READINGS AROUND 30 WILL BE POSSIBLE IN SOUTHERN AREAS AROUND SUNRISE THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 21, 9:45 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 21, 9:45 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST TUE NOV 21 2006
...GALE CENTER OFF THE SOUTHEASTERN U.S. SEABOARD...
...COLD TEMPERATURES AND WIND CHILLS THROUGH EARLY WEDNESDAY THEN
SLOWLY WARMING UP FROM THANKSGIVING INTO THE WEEKEND...
.DISCUSSION...UPDATED MARINE AND ZONE FORECASTS TO REMOVE SMALL
CRAFT AND WIND CHILL ADVISORIES. HAD A SINGLE SHIP REPORT OF 50
KNOTS AS A BAND OF SHOWERS BARRELED OVER THEM ABOUT 55 MILES EAST OF
PONCE INLET WHILE THE BUOYS 42 MILES EAST OF SAINT AUGUSTINE AND 20
MILES EAST OF CAPE CANAVERAL WERE RECORDING 29 AND 23 KNOTS
RESPECTIVELY. THERE WERE EVEN A FEW LIGHTNING STRIKES DETECTED IN AS
THE PRECIP TRAVELED DOWN THE COASTAL WATERS.
USAF 915 MHZ DRWP...VERTICAL WIND PROFILERS... AT CCAS AND KSC WERE
RECORDING 20 TO 25 KNOT WINDS THROUGH 5000 FEET.
FORECASTS ARE ON TRACK. WINDY AND CHILLY TODAY. BRISK WINDS WILL
MAKE IT FEEL COLDER THAN IT ACTUALLY IS. WILL MOST LIKELY GO WITH A
WIND CHILL ADVISORY FOR THE ENTIRE CWA TONIGHT BASED ON LAST NIGHTS
WIND CHILLS AND LATEST SHORT RANGE MODEL RUNS FORECASTING 10 TO 15
KNOT WINDS AND TEMPS IN THE UPPER 30S AND LOWER 40S.
MARINE FORECAST...FREQUENT GUSTS TO GALE FORCE AS COLD AIR IS
ADVECTED OVER THE RELATIVELY WARMER WATERS. EXPECT A FEW HIGHER
GUSTS IN AND NEAR SOME OF THE FAST MOVING NORTH TO SOUTH SHOWERS AND
ISOLATED STORMS AROUND THE GULF STREAM. GALE WARNINGS SHOULD COVER
THESE EPISODES
-------------------PREVIOUS DISCUSSION-------------------------------
CURRENT...LLVL CIRCULATION EVIDENT IN INFRARED SAT IMAGERY OFF OF
THE GA COAST. UPPER LVL CLOSED LOW DEVELOPING ALONG THE GA/FL BORDER
AS COLD AIR SPILLS DOWN THE PENINSULA. CLASSIC COLD AIR ADVECTION
PATTERN OVER THE WARM GOMEX WATERS AS MARINE STRATOCU SPREADS INLAND
ALONG WESTERN FL AS VIEWED ON INFRARED SAT IMAGERY. IT REMAINS DRY
AT THE SURFACE WITH DEWPOINTS IN THE 30S ACROSS THE AREA. A WIND
CHILL ADVISORY CONTINUES THROUGH 9 AM THIS MORNING AS W-NW WINDS
STAY UP AROUND 10 MPH AND WIND CHILL READINGS HOVER AROUND 35F TO
JUST BELOW FROM ORANGE AND NORTH BREVARD COS NORTHWARD.
TODAY/TONIGHT...UPPER CUT OFF LOW WILL CONTINUE TO DEVELOP ALONG
THE GA/FL BORDERS WHILE THE SURFACE LOW GATHERS STEAM OFF THE GA/SC
COAST. BEHIND THE UPPER LOW A RIDGE AXIS WILL EXTEND FROM SOUTHWEST
TEXAS THROUGH THE GREAT LAKES. VERY COLD AIR AT 500 MB -20C TO -26C
AIR WILL MOVE ACROSS THE CWA TODAY/TONIGHT. THE UPPER LOW WILL
VENTURE EAST OFF THE GA/FL COAST OVERNIGHT AS THE SURFACE FEATURE
SLOWLY LIFTS NORTHEASTWARD. THE PGRAD TIGHTENS OVER ECFL TODAY AND
EXPECT BREEZY TO WINDY NW CONDITIONS ACROSS THE AREA. WILL GO WITH A
LAKE WIND ADVISORY FOR VOLUSIA...SEMINOLE...ORANGE AND BREVARD COS
UNTIL 7PM TONIGHT. WHILE WINDS WILL DECREASE THIS EVENING STILL
EXPECT SUSTAINED WINDS 10 TO 15+ MPH ACROSS MOST AREAS. WILL
CONTINUE TO LIMIT ANY PCPN TO OVER THE COASTAL WATERS WHERE AIR IS A
BIT MORE WARM & MOIST.
TEMPERATURES TODAY WILL CONTINUE TO BE WELL BELOW NORMAL WITH A
COUPLE RECORD LOWEST HIGH TEMPERATURES IN JEOPARDY (SEE CLIMATE
SECTION BELOW). AFTERNOON TEMPERATURES WILL RANGE FROM THE MIDDLE
50S ACROSS THE NORTH TO LOWER 60S OVER THE SOUTH. WINDS WILL HELP
KEEP LOWS TONIGHT FROM BOTTOMING OUT TO RECORDS...THOUGH WIND CHILLS
WILL BE VERY COLD. 850 MB ZERO DEGREE ISOTHERM NOW PROGGED BY GFS TO
STAY AROUND ORANGE/BREVARD COS NORTHWARD...THOUGH TEMPERATURES WILL
STILL AVERAGE IN THE UPPER 30S TO LOWER 40S AREA-WIDE. A WIND CHILL
ADVISORY MAY AGAIN BE NEEDED FOR LATE TONIGHT AS WINDS WILL CREATE
WIND CHILL READINGS IN THE LOWER TO MIDDLE 30S ACROSS MUCH OF ECFL.
WED/WED NIGHT...CONTINUED INFLUENCE OF LOW PRESSURE AREA WILL KEEP
TEMPS WELL BELOW NORMAL WED. HIGH TEMPS AGAIN NOT EXPECTED TO GET
OUT OF THE 50S NORTH...WITH LOWER/MID 60S SOUTH WHICH IS UNUSUAL FOR
THIS EARLY IN THE SEASON AND WILL AGAIN PUT RECORD COOLEST HIGH TEMP
FOR THE DATE IN JEAPORDY.
THANKSGIVING DAY THROUGH THE WEEKEND...GALE CENTER NEAR THE CAROLINA
COAST THANKSGIVING WILL DRIFT OFF THE THE MID ATLANTIC REGION INTO
FRI ALLOWING FLOW ALOFT TO BECOME ZONAL TO BROADLY ANTICYCLONIC BY
THE WEEKEND. THIS WILL ALLOW FOR A SLOW WARMING TREND TO BEGIN. HIGH
TEMPS STILL SEVERAL DEGREES BELOW NORMAL ON THANKSGIVING WITH HIGHS
IN THE MID/UPPER 60S NORTH AND LOWER 70S SOUTH...BUT WILL HAVE LESS
OF A WINTERY NIP IN THE AIR AS COMPARED TO TODAY/WED. ON FRI...MOST
AREAS SHOULD REACH LOWER/MID 70S AND THEN THIS WEEKEND...HIGHS
REACHING VERY PLEASANT MID/UPPER 70S TO AROUND 80 SOUTH. MORNING
LOWS STILL QUITE COOL THANKSGIVING MORNING IN THE LOWER/MID 40S...
THEN RISING A FEW DEGREES EACH SUBSEQUENT MORNING THROUGH THE
WEEKEND. NO RAINFALL EXPECTED DURING THIS PERIOD WITH HIGH PRESSURE
IN CONTROL SURFACE AND ALOFT. THE BLUSTERY WINDS OF LATE ALSO WANE
INTO THE WEEKEND WITH HIGH CENTER DRIFTING OVER THE PENINSULA.
&&
.MARINE...PGRAD WILL CONTINUE TO TIGHTEN TODAY AS THE LOW PRESSURE
SYS OFF GA/SC DEEPENS. SMALL CRAFT ADVISORY WITH STRONG GUSTY WINDS
CONTINUES UNTIL 9 AM THIS MORNING BEFORE A GALE WARNING TAKES EFFECT
THROUGH TUE EVENING. A SMALL CRAFT ADVISORY WILL TAKE EFFECT AGAIN
FROM 03Z ONWARD. FREQUENT GALE FORCE GUSTS EXPECTED TO DEVELOP EARLY
IN THE DAY...ESPECIALLY ACROSS THE NORTHERN COASTAL WATERS. AS WINDS
CONTINUE TO INCREASE...SEAS WILL BUILD RAPIDLY BEYOND A FEW MILES OF
SHORE WHERE THE WINDS FINALLY REACH THE SURFACE AND HAVE SOME FETCH
TO WORK ON. INTRODUCED A SCHC FOR A LIGHTNING STORM TODAY...MAINLY
IN THE GULF STREAM WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL
CONTINUE THROUGH WED AND INTO AT LEAST EARLY ON THANKSGIVING...MAY
NEED TO STAY UP EVEN LONGER DUE TO A LINGERING NELY SWELL.
&&
.AVIATION...AREAS OF MVFR TODAY...ESP NEAR MCO/SFB AS MARINE
STRATOCU ADVECTS EASTWARD FROM GOMEX ACROSS THE PENINSULA. BREEZY TO
WINDY CONDITIONS AND GUSTY TODAY AS PGRAD TIGHTENS ACROSS ECFL.
&&
.FIRE WEATHER...BREEZY TO WINDY CONDITIONS EXPECTED AS PGRAD
TIGHTENS OVER AREA. MARGINAL CONDITIONS FOR A RFW AGAIN TODAY AS
GREATEST CONCERN WOULD BE FROM A COMBO OF WIND/RH AND SEVERAL SITES
MAY COME CLOSE TO THIS...BUT WILL HOLD OFF ON PULLING THE TRIGGER.
AFTERNOON HIGH TEMPS PROGGED A FEW DEGREES COOLER THAN ON MONDAY MAY
MAKE IT A BIT TOUGHER TO MEET CRITERIA.
&&
---------------------------------------------------------------------
.CLIMATE...RECORD COOLEST HIGH TEMPS FOR...
TUESDAY NOVEMBER 21... WEDNESDAY NOVEMBER 22...
DAYTONA BEACH (KDAB)...49F (1937) 58F (1976)
ORLANDO (KMCO).........60F (1952) 62F (1976)
MELBOURNE (KMLB).......61F (1968) 63F (1949)
VERO BEACH (KVRB)......61F (1952) 58F (1944)
RECORD LOWS TIED AT:
MELBOURNE INTERNATIONAL AIRPORT...40 DEGREES (1981)
VERO BEACH MUNICPAL AIRPORT.......39 DEGREES (1968)
OTHER LOW TEMPERATURES:
FORT PIERCE AGI RSCH CTR 36
FORT PIERCE WATER PLANT 39
FT PIERCE AIRPORT 37
PORT SALERNO WATER PLANT 39
PALM BAY 38
SCOTTSMOOR 38
KENANSVILLE 37
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
...LAKE WIND ADVISORY VOLUSIA/SEMINOLE/ORANGE/BREVARD 9AM-7PM TODAY.
...GALE WARNING ALL EC FL WATERS 10AM TODAY THROUGH 10PM TONIGHT.
...SMALL CRAFT ADVISORY ALL EC FL WATERS 10PM TONIGHT THROUGH 7AM
THURSDAY.
&&
CLIMATE...DIETZMAN
SHORT TERM...WIMMER
LONG TERM....CRISTALDIHazardous weather outlook, Nov 21, 10:30 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 AM EST TUE NOV 21 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 220300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1030 AM EST TUE NOV 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... THE COMBINATION OF DEEPENING LOW PRESSURE OFF THE GEORGIA COAST AND A LARGE AREA OF BUILDING HIGH PRESSURE SYSTEM EXTENDING FROM NEW ENGLAND TO THE NORTHWEST GULF OF MEXICO WILL GENERATE VERY STRONG AND GUSTY WINDS THE REST OF TODAY AND TONIGHT. SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH...HIGHER ALONG THE COAST...ARE EXPECTED TODAY. THE WINDS WILL DIMINISH TO 10 TO 15 MPH TONIGHT. ...EXCESSIVE COLD IMPACT... ANOTHER COLD NIGHT AS WIND SPEEDS IN THE 10 TO 15 MPH RANGE COMBINE WITH LOW TEMPERATURES IN THE LOWER 40S AND UPPER 30S TO PRODUCE SEVERAL HOURS OF WIND CHILLS IN THE MID AND UPPER 30S AFTER MIDNIGHT THROUGH MID MORNING. PERSONS VENTURING OUTDOORS AFTER MIDNIGHT SHOULD DRESS WARMLY. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MOVING OVER THE ATLANTIC COASTAL WATERS...ESPECIALLY NEAR THE GULF STREAM ...WILL BE CAPABLE OF PRODUCING WINDS OF 35 KNOTS OR HIGHER AND LOCALLY ROUGH SEAS. ...WIND AND SEA IMPACT... A GALE WARNING IS IN EFFECT FOR FREQUENT GUSTS TO GALE FORCE FOR THE NEARSHORE AND OFFSHORE WATERS THROUGH THIS EVENING. ELSEWHERE...A SMALL CRAFT ADVISORY WILL GO IN EFFECT FROM LATE THIS EVENING THROUGH OVERNIGHT. WIND AND SEAS WILL BE LOCALLY HIGHER NEAR STORMS. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES MAY FALL TO BETWEEN 35 AND 40 PERCENT FOR A FEW HOURS THIS AFTERNOON...CREATING A VERY LOW...BUT DISCERNIBLE...FIRE WEATHER THREAT. STRONG AND GUSTY NORTHWEST WINDS WILL ALSO ALLOW FOR MARGINAL RED FLAG CONDITIONS AT A FEW LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG AND GUSTY WINDS ARE FORECAST ON WEDNESDAY WITH HAZARDOUS MARINE CONDITIONS CONTINUING POSSIBLY INTO THANKSGIVING DAY AS SEAS WILL BE SLOW TO SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 8:58 PM EST | Wind Chill Advisory | MLB | Lake, Orange, Seminole, Volusia | 12 hr |
| Nov 21, 3:39 AM EST | Lake Wind Advisory | MLB | Orange, Seminole, Volusia | 15 hr |
Nearby
Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.